New here - Help Needed

Forum for Addisons and diabetes related issues.

New here - Help Needed

Postby Paul_Clarke » Sat Oct 18, 2008 6:29 pm

Hi Guys,

I have just (thankfully) discovered this site. I have been diagnosed with addisons, sle lupus and a prolactinoma (tumour on my pituitary gland). I have not been diagnosed with diabetes although I show all the signs of diabetes insipidus. I am on hydrocortone 20 in the morning and 10mg in the evening. I also have dexamethasone injections.

I frequently become very ill symptoms being extreme fatique, mental confusion, pain in my kidneys (each time my heart beats, the pain is unbearable) and just a general feeling of malaise.

Where I live in the West of Ireland, the choice of Endos is limited to one. I am on dostinex (dopomine) for the tumour which is designed to reduce the levels of prolactin in the blood but also has the side effect of reducing the size of the tumour. I was told that the addisons is a result of the prolactinoma but I'm not too sure.

Back in 2001, I was tested for diabetes due to my chronic fatigue / lack of healing ability but the test prooved negative. I was later diagnosed with lupus. (I am not entirely convinced I have lupus.) 2 years ago, I kept getting unexplicable attacks of anaphalaxis. With the use of adrenaline, the symptoms of an attack would subside within minutes. While there was no real pattern to these attacks, they would tend to happen when I was more tired than usual. I was put on a maintainance dose of prednisol and these attacks thankfully have all but disappeared.

I have gone from a very active fit and healthy man who started 2 companies employing 9 people to a waste of space living on the couch with no quality of life. Lately, life has gone from miserable to intolerable.

Information about addisons is difficult to come by. The medical profession here could care less about my condition. I have spent 2 months in galway hospice and 126 days as an in patient in hospital over the last 18 months. I have recently come out of hospital due to a cateract operation (brought about by the use of steroids) On the morning of my op, I was seen by my endo. I was in the middle of an addisons attack, being very confused. My Endo said it was because I was using too much morphene. This despite the fact that I had not taken morphene for 3 days prior to surgury. A few weeks ago, I was taken semi-concious to hospital with a chest infection. On informing the doctor that I had addisons, he seemed totally unconcerned. It was only that I was taken in by a friend who is also a nurse that the doctors were frightened into treating me with dexamethasone. This disease leaves me frightened, alone and miserable.

Does anyone else have the same symptoms as me? I can also be contacted on info@hobbyfarmproduce.com

Please excuse the long 1st posting but having just found this site, I feel like off-loading - blurting it all out.

Thanking you in advance,

Paul
Paul_Clarke
 
Posts: 6
Joined: Sat Oct 18, 2008 5:57 pm
Location: Mayo, Ireland

Return to Addisons-Diabetes

Who is online

Users browsing this forum: No registered users and 2 guests

cron